[Skip to Content]

News

The Royal College of Ophthalmologists and The National Institute for Health Research launch the 2019 Researcher of the Year Awards

Mar 18
2019

The Royal College of Ophthalmologists and The National Institute for Health Research are pleased to announce the launch of this year’s national award scheme to recognise outstanding contribution to clinical research by fellows /members of the College. Applications are sought from Members and Fellows of the College who are engaged in clinical research in the

  • 18 March 2019

Change to DVLA management of cases for drivers with nystagmus

Mar 15
2019

The Secretary of State for Transport’s Honorary Medical Advisory Panel on Driving and Visual Disorders has advised that it is the visual problems associated with nystagmus that are relevant when assessing fitness to drive, not nystagmus itself. On this basis it has been decided that DVLA need not be notified of nystagmus if the visual

  • 15 March 2019

Eye Clinic Liaison Officers (ECLOs) are vital to supporting patients with sight loss

Mar 06
2019

The Royal College of Ophthalmologists considers ECLOs as integral to meeting the needs of patients in hospital eye units  A recent study published in the BMJ1, with support and funding from the Royal National Institute of Blind People (RNIB), has highlighted the continuing importance of Eye Clinic Liaison Officers (ECLO). ECLOs work in hospital eye

  • 6 March 2019

Health Education England and NHS Improvement outline key recommendations to support SAS doctors

Mar 06
2019

Health Education England and NHS Improvement have published their report, “Maximising the Potential: essential measures to support SAS doctors”, making recommendations to support the career development of SAS doctors. It is hoped that through implementation of the shared commitments in the report the healthcare community will work to create and provide opportunities for SAS doctors

  • 6 March 2019

Ophthalmic Safety Alert- Do not use apraclonidine in infants below six months of age

Feb 21
2019

The College has recently received a report from NHS Improvement of a severe adverse reaction in a six month old child with anisocoria who had been administered apraclonidine 1% to help exclude Horner syndrome.  Two drops of apraclonidine 1% were administered to each eye, 30 minutes apart.  Ninety minutes later the child had an acute

  • 21 February 2019